Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 306, NWS Tulsa, OK

August 12, 2005Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2005, 7:56 PM CDT for Craig County, Oklahoma. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2005, 7:56 PM CDT (00:56 UTC)
Expired
Aug 12, 2005, 8:11 PM CDT
In force
15 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Craig County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:57 PM CDTTSTM WND DMG6 N Welch, OKTREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2269 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130056
SVRTSA
OKC035-130130-
/O.NEW.KTSA.SV.W.0306.050813T0056Z-050813T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS
  STORM WAS LOCATED 3 MILES NORTHWEST OF WELCH...MOVING NORTHEAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN MAINLY OVER RURAL AREAS OF THE
  INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3687 9521 3682 9505 3700 9491 3700 9515

$$
1 follow-up statement
000 
WWUS54 KTSA 130111
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT FRI AUG 12 2005

OKC035-130120-
/O.CAN.KTSA.SV.W.0306.000000T0000Z-050813T0130Z/
CRAIG OK-
810 PM CDT FRI AUG 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR CRAIG COUNTY HAS BEEN
CANCELLED...

THUNDERSTORMS WERE MOVING OUT OF THE WARNED AREA AND HAVE WEAKENED 
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

LAT...LON 3687 9521 3682 9505 3700 9491 3700 9515

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:30 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Aug 12, 2:30 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT FRI AUG 12 2005

.DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY NOTED OVER ERN OK
THIS AFTERNOON....MAINLY ALONG AND NORTHWEST OF THE INTERSTATE 44
CORRIDOR. WITH THE FRONT WELL TO THE NORTH...THE ACTIVITY IS DIURNAL
IN NATURE...SO EXPECT THUNDERSTORM ACTIVITY TO DECREASE RAPIDLY WITH
THE LOSS OF DAYTIME HEATING. SHOWERS AND THUNDERSTORM ASSOCIATED WITH
THE FRONT EXPECTED TO BECOME MORE PREVALENT OVER THE WEEKEND AS THE
BOUNDARY DROPS INTO NE OK TOMORROW AND TOMORROW NIGHT. AS DEPICTED BY
PREVIOUS SHIFT...12Z ETA REMAINS IN LINE WITH THE SLOWER GFS...SO
WILL FOLLOW THAT TREND. ALSO AGREE WITH PREV. SHIFT THAT OUTFLOW MAY
MASK TRUE FRONTAL POSITION...SO MUCH UNCERTAINTY EXISTS AS TO HOW
FAR SOUTH THE BOUNDARY WILL ACTUALLY GET. POPS CLOUDS AND TEMPS WILL
BE SHADED ACCORDINGLY TO BOUNDARY POSITIONING. BOUNDARY PROGGED TO
LIFT NORTH AND/OR WASH OUT MONDAY AND INTO MONDAY NIGHT THUS LEAVING
THE FA UNDER WARM HUMID AND UNCAPPED CONDITIONS HEADING INTO THE
MIDDLE PART OF NEXT WEEK. LOW POPS ACCOUNTING FOR WIDELY SCATTERED
AFTERNOON ACTIVITY FOR MUCH OF NEXT WEEK LOOKS REASONABLE...BUT
WILL LEAVE DAY 7 DRY AS GFS HINTS AT SLIGHTLY STRONGER RIDGING THAT
WOULD RESULT IN WARMER TEMPS ALOFT AND DECREASED FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  96  74  86 /  20  20  30  50
FSM   75  98  75  95 /  10  20  10  20
MLC   77  96  77  95 /  10  20  20  30
BVO   74  95  70  84 /  20  30  40  60
FYV   71  94  72  88 /  10  20  20  40
BYV   72  93  72  89 /  10  20  20  40
MKO   76  97  75  90 /  10  20  20  40
MIO   75  95  72  84 /  20  30  40  50
F10   77  97  77  90 /  10  20  20  40
HHW   76  96  75  95 /  10  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 12, 1:00 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 12 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI AUG 12 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
ISOLATED THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS. STRONGER CELLS MAY PRODUCE BRIEF HEAVY RAIN AND WIND
GUSTS TO 45 MPH. MEANWHILE...A COLD FRONT WILL REMAIN OVER KANSAS
THROUGH THIS EVENING...AND A FEW STORMS THAT DEVELOP ALONG THIS
FRONT MAY MOVE INTO FAR NORTHEAST OKLAHOMA LATE THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL GRADUALLY SAG SOUTH AND LIKELY STALL SOMEWHERE
OVER OKLAHOMA AND ARKANSAS OVER THE WEEKEND. THIS WILL BRING
INCREASING CHANCES OF THUNDERSTORMS BEGINNING SATURDAY NIGHT...
WITH HIGHEST CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. SLIGHT CHANCES OF THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH MUCH OF THE UPCOMING WEEK AS THE FRONT REMAINS
STALLED OVER THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Aug 12, 7:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT FRI AUG 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND GST     2 N CLEVELAND           36.34N 96.46W
08/12/2005  60 MPH           OSAGE              OK   TRAINED SPOTTER

0657 PM     TSTM WND GST     CENTRAILIA              36.80N 95.33W
08/12/2005  60 MPH           CRAIG              OK   TRAINED SPOTTER

            DOWNED TREE LIMBS 3-4 INCH DIAMETER.

0705 PM     TSTM WND GST     BROKEN ARROW            36.05N 95.79W
08/12/2005  65 MPH           TULSA              OK   BROADCAST MEDIA

            11/2 INCH DIAMETER TREE LIMBS DOWN

&&

PBS
Special weather statement, Aug 12, 7:17 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT FRI AUG 12 2005

OKZ058-130100-
OTTAWA OK-
717 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 717 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES WEST OF MIAMI...MOVING EAST-NORTHEAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...MIAMI...COMMERCE...OTTAWA...PEORIA...QUAPAW...CARDIN AND
PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Aug 12, 7:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT FRI AUG 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     BROKEN ARROW            36.05N 95.79W
08/12/2005  70 MPH           TULSA              OK   NWS EMPLOYEE

            6-8 INCH DIAMETER TREE LIMBS DOWN

&&

PBS
Special weather statement, Aug 12, 7:28 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT FRI AUG 12 2005

OKZ061-130100-
ROGERS OK-
728 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ROGERS

AT 728 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTH OF FOYIL...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FOYIL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 12, 7:30 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT FRI AUG 12 2005

OKZ062-130115-
MAYES OK-
730 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 730 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF ADAIR...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ADAIR.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Local storm report, Aug 12, 7:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT FRI AUG 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND GST     2 N CLEVELAND           36.34N 96.46W
08/12/2005  60 MPH           OSAGE              OK   TRAINED SPOTTER

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:07 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner18 min
Aug 13, 5:49 PM CDTSevere Thunderstorm WarningTSAOkmulgee41 min
Aug 13, 6:10 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner50 min
Aug 13, 6:37 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.